Alert archive / Texas / Flash Flood Watches in 2015
Flash Flood Watch 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at May 14, 2015, 3:06 PM CDT for 21 counties in Texas. It took effect at May 14, 2015, 7:00 PM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2015, 3:06 PM CDT (20:06 UTC)
- In effect from
- May 14, 2015, 7:00 PM CDT
- Expired
- May 15, 2015, 5:00 PM CDT
- In force
- 22 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 21 counties
Atascosa County, TX, Bandera County, TX, Bexar County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Karnes County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 91 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 8.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
021 WGUS64 KEWX 142006 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 306 PM CDT THU MAY 14 2015 ...LOCALLY HEAVY RAINFALL EXPECTED THIS EVENING INTO EARLY FRIDAY MORNING ACROSS THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS... .AN APPROACHING UPPER LEVEL DISTURBANCE ALONG WITH INCREASING LOW-LEVEL MOISTURE FROM THE GULF OF MEXICO WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS THIS EVENING AND OVERNIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS. IN ADDITION...RECENT RAINFALL OVER THE LAST COUPLE OF DAYS HAS LED TO SATURATED SOILS IN SOME LOCATIONS. PERIODS OF HEAVY RAINFALL...ESPECIALLY OVER ALREADY MOIST GROUND...WILL LIKELY RESULT IN FLASH FLOODING. RAINFALL TOTALS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS NEAR 3 INCHES ARE POSSIBLE. TXZ183>187-202-203-217-218-228-151200- /O.NEW.KEWX.FF.A.0007.150515T0000Z-150515T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MAVERICK-ZAVALA- DIMMIT- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... KERRVILLE...BANDERA...BRACKETTVILLE...UVALDE...EAGLE PASS... CRYSTAL CITY...CARRIZO SPRINGS 306 PM CDT THU MAY 14 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH 7 AM FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... INCLUDING THE FOLLOWING AREAS...BANDERA...DIMMIT...EDWARDS... KERR...KINNEY...MAVERICK...REAL...UVALDE...VAL VERDE AND ZAVALA. * FROM 7 PM CDT THIS EVENING THROUGH 7 AM FRIDAY MORNING. * RAINFALL TOTALS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS NEAR 3 INCHES ARE POSSIBLE. * AREAS WITH SATURATED SOILS CAN EXPECT THE HIGHEST RISK FOR FLASH FLOODING AS RAPID RUNOFF WILL POSE AN ELEVATED THREAT TO LIFE AND PROPERTY. EXPECT LOW WATER CROSSINGS AND SECONDARY ROADS TO ALSO BE AT A HIGHER RISK FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
5 follow-up statements
385 WGUS64 KEWX 150224 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 924 PM CDT THU MAY 14 2015 ...LOCALLY HEAVY RAINFALL EXPECTED TONIGHT INTO EARLY FRIDAY MORNING ACROSS THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS... .AN APPROACHING UPPER LEVEL DISTURBANCE ALONG WITH INCREASING LOW- LEVEL MOISTURE FROM THE GULF OF MEXICO WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS TONIGHT AND OVERNIGHT. A LINE OF THUNDERSTORMS HAS FORMED AND WILL MOVE TO THE WEST OVER THE NEXT COUPLE OF HOURS. WE EXPECT THIS LINE TO MERGE WITH ANOTHER AREA THAT IS SLOWLY DEVELOPING OVER WEST TEXAS AND THE MEXICAN MOUNTAINS. THIS MERGED AREA WILL MOVE BACK TO THE EAST AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS. IN ADDITION...RECENT RAINFALL OVER THE LAST COUPLE OF DAYS HAS LED TO SATURATED SOILS IN SOME LOCATIONS. PERIODS OF HEAVY RAINFALL...ESPECIALLY OVER ALREADY MOIST GROUND...WILL LIKELY RESULT IN FLASH FLOODING. RAINFALL TOTALS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS NEAR 3 INCHES ARE POSSIBLE. TXZ183>187-202-203-217-218-228-151200- /O.CON.KEWX.FF.A.0007.000000T0000Z-150515T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MAVERICK-ZAVALA- DIMMIT- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... KERRVILLE...BANDERA...BRACKETTVILLE...UVALDE...EAGLE PASS... CRYSTAL CITY...CARRIZO SPRINGS 924 PM CDT THU MAY 14 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...BANDERA...DIMMIT...EDWARDS...KERR...KINNEY... MAVERICK...REAL...UVALDE...VAL VERDE AND ZAVALA. * UNTIL 7 AM CDT FRIDAY * RAINFALL TOTALS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS TO 3 INCHES POSSIBLE. * AREAS WITH SATURATED SOIL CAN EXPECT THE HIGHEST RISK FOR FLASH FLOODING AS RAPID RUNOFF WILL POSE AN ELEVATED THREAT TO LIFE AND PROPERTY. EXPECT LOW WATER CROSSINGS AND SECONDARY ROADS TO ALSO BE AT A HIGHER RISK FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
063 WGUS64 KEWX 150815 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 315 AM CDT FRI MAY 15 2015 ...LOCALLY HEAVY RAINFALL EXPECTED THROUGH NOON CDT TODAY FROM THE RIO GRANDE PLAINS AND THE WESTERN HILL COUNTRY TO THE I-37 CORRIDOR...INCLUDING THE SAN ANTONIO AREA... .AN UPPER LEVEL DISTURBANCE BRINGING MOISTURE FROM THE EASTERN PACIFIC ALONG WITH A LOWER LEVEL FLOW BRINING MOISTURE FROM THE GULF OF MEXICO ENABLED A CLUSTER OF SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE RIO GRANDE PLAINS THURSDAY EVENING AND HAS MAINTAINED THIS CLUSTER INTO THE OVERNIGHT HOURS. THIS CLUSTER WILL SLOWLY MOVE TO THE EAST TO THE I-37 CORRIDOR...INCLUDING THE SAN ANTONIO AREA THIS MORNING. HEAVY RAINS HAVE ALREADY OCCURRED ACROSS THE RIO GRANDE PLAINS AND TO THE SOUTHEAST OF SAN ANTONIO SATURATING THE SOILS IN THESE AREAS. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH ISOLATED ADDITIONAL AMOUNTS OF UP TO 6 INCHES POSSIBLE. THESE RAINS...ESPECIALLY OVER ALREADY SATURATED SOIL...WILL RESULT IN FLASH FLOODING. TXZ204-205-219>222-151615- /O.EXB.KEWX.FF.A.0007.000000T0000Z-150515T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MEDINA-BEXAR-FRIO-ATASCOSA-WILSON-KARNES- INCLUDING THE CITIES OF...HONDO...SAN ANTONIO...PEARSALL... PLEASANTON...FLORESVILLE...KARNES CITY 315 AM CDT FRI MAY 15 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BEXAR... FRIO...KARNES...MEDINA AND WILSON. * UNTIL NOON CDT TODAY * RAINFALL TOTALS OF 2 TO 4 INCHES WITH ISOLATED AMOUNTS UP TO 6 INCHES POSSIBLE. * AREAS WITH SATURATED SOIL CAN EXPECT THE HIGHEST RISK FOR FLASH FLOODING AS RAPID RUNOFF WILL POSE AN ELEVATED THREAT TO LIFE AND PROPERTY. EXPECT LOW WATER CROSSINGS AND SECONDARY ROADS TO ALSO BE AT A HIGHER RISK FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TXZ183>187-202-203-217-218-228-151615- /O.EXT.KEWX.FF.A.0007.000000T0000Z-150515T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MAVERICK-ZAVALA- DIMMIT- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... KERRVILLE...BANDERA...BRACKETTVILLE...UVALDE...EAGLE PASS... CRYSTAL CITY...CARRIZO SPRINGS 315 AM CDT FRI MAY 15 2015 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...BANDERA...DIMMIT...EDWARDS...KERR...KINNEY... MAVERICK...REAL...UVALDE...VAL VERDE AND ZAVALA. * UNTIL NOON CDT TODAY * RAINFALL TOTALS OF 2 TO 4 INCHES WITH ISOLATED ADDITIONAL AMOUNTS UP TO 6 INCHES POSSIBLE. * AREAS WITH SATURATED SOIL CAN EXPECT THE HIGHEST RISK FOR FLASH FLOODING AS RAPID RUNOFF WILL POSE AN ELEVATED THREAT TO LIFE AND PROPERTY. EXPECT LOW WATER CROSSINGS AND SECONDARY ROADS TO ALSO BE AT A HIGHER RISK FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
699 WGUS64 KEWX 151042 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 542 AM CDT FRI MAY 15 2015 ...LOCALLY HEAVY RAINFALL EXPECTED THROUGH NOON CDT TODAY FROM THE RIO GRANDE PLAINS AND THE CENTRAL HILL COUNTRY TO THE I-37 CORRIDOR...INCLUDING THE SAN ANTONIO AREA... .AN UPPER LEVEL DISTURBANCE BRINGING MOISTURE FROM THE EASTERN PACIFIC ALONG WITH A LOWER LEVEL FLOW BRINING MOISTURE FROM THE GULF OF MEXICO ENABLED A CLUSTER OF SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE RIO GRANDE PLAINS THURSDAY EVENING AND HAS MAINTAINED THIS CLUSTER INTO THE OVERNIGHT HOURS. THIS CLUSTER WILL SLOWLY MOVE TO THE EAST TO THE I-37 CORRIDOR...INCLUDING THE SAN ANTONIO AREA THIS MORNING. HEAVY RAINS HAVE ALREADY OCCURRED ACROSS THE RIO GRANDE PLAINS AND TO THE SOUTHEAST OF SAN ANTONIO SATURATING THE SOILS IN THESE AREAS. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH ISOLATED ADDITIONAL AMOUNTS OF UP TO 4 INCHES POSSIBLE. THESE RAINS...ESPECIALLY OVER ALREADY SATURATED SOIL...WILL RESULT IN FLASH FLOODING. TXZ183>185-151145- /O.CAN.KEWX.FF.A.0007.000000T0000Z-150515T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VAL VERDE-EDWARDS-REAL- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY 542 AM CDT FRI MAY 15 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. ONLY LIGHT RAINS ARE EXPECTED THIS MORNING AND FLASH FLOODING IS NO LONGER EXPECTED. $$ TXZ186-187-202>205-217>222-228-151700- /O.CON.KEWX.FF.A.0007.000000T0000Z-150515T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KERR-BANDERA-KINNEY-UVALDE-MEDINA-BEXAR-MAVERICK-ZAVALA-FRIO- ATASCOSA-WILSON-KARNES-DIMMIT- INCLUDING THE CITIES OF...KERRVILLE...BANDERA...BRACKETTVILLE... UVALDE...HONDO...SAN ANTONIO...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY... CARRIZO SPRINGS 542 AM CDT FRI MAY 15 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BEXAR...DIMMIT...FRIO...KARNES... KERR...KINNEY...MAVERICK...MEDINA...UVALDE...WILSON AND ZAVALA. * UNTIL NOON CDT TODAY * RAINFALL TOTALS OF 1 TO 3 INCHES WITH ISOLATED ADDITIONAL AMOUNTS UP TO 4 INCHES POSSIBLE. * AREAS WITH SATURATED SOIL CAN EXPECT THE HIGHEST RISK FOR FLASH FLOODING AS RAPID RUNOFF WILL POSE AN ELEVATED THREAT TO LIFE AND PROPERTY. EXPECT LOW WATER CROSSINGS AND SECONDARY ROADS TO ALSO BE AT A HIGHER RISK FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
959 WGUS64 KEWX 151659 AAA FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1159 AM CDT FRI MAY 15 2015 ...LOCALLY HEAVY RAINFALL EXPECTED THIS AFTERNOON FOR THE COASTAL PLAINS AND HIGHWAY 77 CORRIDOR... .A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER THE COASTAL PLAINS AND HIGHWAY 77 CORRIDOR WILL CONTINUE THROUGH THIS AFTERNOON. SLOW MOVEMENT OF THESE SHOWERS AND STORMS WILL RESULT IN LOCALLY HEAVY RAINFALL THROUGH THIS AFTERNOON. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED. THESE RAINS...ESPECIALLY OVER ALREADY SATURATED SOIL...WILL RESULT IN FLASH FLOODING. TXZ186-187-202>205-217>220-228-151800- /O.CAN.KEWX.FF.A.0007.000000T0000Z-150515T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KERR-BANDERA-KINNEY-UVALDE-MEDINA-BEXAR-MAVERICK-ZAVALA-FRIO- ATASCOSA-DIMMIT- INCLUDING THE CITIES OF...KERRVILLE...BANDERA...BRACKETTVILLE... UVALDE...HONDO...SAN ANTONIO...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...CARRIZO SPRINGS 1159 AM CDT FRI MAY 15 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. HEAVY RAINFALL IS NO LONGER EXPECTED ACROSS THE REGION. $$ TXZ194-209-223>225-152200- /O.EXB.KEWX.FF.A.0007.000000T0000Z-150515T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEE-FAYETTE-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...GIDDINGS...LA GRANGE...GONZALES... CUERO...HALLETTSVILLE 1159 AM CDT FRI MAY 15 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...DE WITT...FAYETTE... GONZALES...LAVACA AND LEE. * UNTIL 5 PM CDT THIS AFTERNOON * RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED. * AREAS WITH SATURATED SOIL CAN EXPECT THE HIGHEST RISK FOR FLASH FLOODING AS RAPID RUNOFF WILL POSE AN ELEVATED THREAT TO LIFE AND PROPERTY. EXPECT LOW WATER CROSSINGS AND SECONDARY ROADS TO ALSO BE AT A HIGHER RISK FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TXZ221-222-152200- /O.EXT.KEWX.FF.A.0007.000000T0000Z-150515T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILSON-KARNES- INCLUDING THE CITIES OF...FLORESVILLE...KARNES CITY 1159 AM CDT FRI MAY 15 2015 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...KARNES AND WILSON. * UNTIL 5 PM CDT THIS AFTERNOON * RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED. * AREAS WITH SATURATED SOIL CAN EXPECT THE HIGHEST RISK FOR FLASH FLOODING AS RAPID RUNOFF WILL POSE AN ELEVATED THREAT TO LIFE AND PROPERTY. EXPECT LOW WATER CROSSINGS AND SECONDARY ROADS TO ALSO BE AT A HIGHER RISK FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
380 WGUS64 KEWX 152156 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 456 PM CDT FRI MAY 15 2015 ...FLASH FLOOD WATCH WILL EXPIRE AT 5 PM CDT... .SHOWER ACTIVITY ACROSS THE FAR EAST OF SOUTH CENTRAL TEXAS CONTINUES TO PUSH TO THE EAST. ADDITIONAL SHOWERS ARE NOT EXPECTED TONIGHT ACROSS THE EASTERN COUNTIES AND WE WILL LET THE FLASH FLOOD WATCH EXPIRE AT 5 PM CDT. HOWEVER...A WORD OF CAUTION...THERE ARE SEVERAL CLOSED COUNTY ROADS ACROSS THE EASTERN COUNTIES DUE TO THE EARLIER RAINS LATE THIS AFTERNOON AND EXPECT THESE AREAS TO SLOWLY IMPROVE OVER THE WEEKEND. TXZ194-209-221>225-152300- /O.EXP.KEWX.FF.A.0007.000000T0000Z-150515T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEE-FAYETTE-WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...GIDDINGS...LA GRANGE...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE 456 PM CDT FRI MAY 15 2015 ...FLASH FLOOD WATCH WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS WILL EXPIRE AT 5 PM CDT THIS AFTERNOON. SHOWER ACTIVITY ACROSS THE FAR EAST OF SOUTH CENTRAL TEXAS CONTINUES TO PUSH TO THE EAST. ADDITIONAL SHOWERS ARE NOT EXPECTED TONIGHT ACROSS THE EASTERN COUNTIES. HOWEVER...A WORD OF CAUTION...THERE ARE SEVERAL CLOSED COUNTY ROADS ACROSS THE EASTERN COUNTIES DUE TO THE EARLIER RAINS LATE THIS AFTERNOON AND EXPECT THESE AREAS TO SLOWLY IMPROVE OVER THE WEEKEND $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 14, 1:18 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 14, 1:18 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 118 PM CDT THU MAY 14 2015 .AVIATION... /18Z TAF UPDATE/ THE CONVECTIVE FOCUS HAS SHIFTED EAST OF I-35 INTO THE COASTAL PLAINS FOR MUCH OF TODAY...BUT THERE IS STILL A SLIGHT POTENTIAL FOR THE SHOWER DEVELOPMENT FOR MUCH OF THE AFTERNOON. SOME VCSH WAS LEFT INTO THE AUS TAF THROUGH 21Z BUT PULLED OUT OF THE SAT/SSF AREAS IN THE EARLY PERIODS. MID AFTERNOON IMPROVEMENTS TO VFR SKIES SHOULD ONLY RETREAT BACK INTO MVFR CONDITIONS BY MID- EVENING. SOME OF THE HIGHER RES MODELS DEPICT AN MCS FORMING OVER WESTERN COUNTIES IN THE LATE EVENING AND MOVING TOWARD I-35 BY DAYBREAK. AS HEAVY RAIN IS THE PRIMARY THREAT...WILL LEAVE OUT GUST POTENTIAL IN THE PROB30 GROUPS AT THIS TIME. WITH OVERNIGHT CONVECTIVE ACTIVITY EXPECTED...WILL KEEP PREVAILING SKIES AS IFR OR BETTER TONIGHT. && .PREV DISCUSSION... /ISSUED 1156 AM CDT THU MAY 14 2015/ UPDATE... WE HAVE UPDATED THE FORECAST TO REMOVE THE MENTION OF MORNING FOG. NOT OTHER CHANGES HAVE BEEN MADE AT THIS TIME. PREV DISCUSSION... /ISSUED 641 AM CDT THU MAY 14 2015/ AVIATION... ISOLD TO SCT SHRA/TSRA ARE EXPECTED TODAY WITH GREATEST CHANCES ALONG AND EAST OF I-35 WHERE VCSH IS MENTIONED AT KAUS/KSAT/KSSF. A CLUSTER OF SHRA/TSRA WILL FORM NEAR THE RIO GRANDE THIS EVENING AND THEN MOVE ACROSS SOUTH CENTRAL TEXAS OVERNIGHT INTO FRIDAY MORNING. HAVE MENTIONED PROB30S FOR KDRT AFTER 02Z AND KAUS/KSAT AFTER 08Z. LIFR/IFR CIGS SLOWLY RISE TO MVFR BY LATE MORNING AND THEN VFR THIS AFTERNOON. AREAS OF BR WITH IFR/MVFR VSBYS PERSIST INTO MID MORNING. MVFR CIGS REDEVELOP THIS EVENING AND LOWER TO IFR OVERNIGHT. S TO SE WINDS 5 TO 14 KTS WILL PREVAIL...EXCEPT GUSTS TO 40 KTS ARE POSSIBLE IN/NEAR TSRA. PREV DISCUSSION... /ISSUED 404 AM CDT THU MAY 14 2015/ SHORT TERM (TODAY THROUGH FRIDAY)... A LONG WAVE UPPER TROUGH ACROSS THE EASTERN PACIFIC IS FORECAST TO PUSH TO THE SOUTHEAST TODAY AND INTO THE DESSERT SOUTHWEST ON FRIDAY. AS IT DOES THAT...SEVERAL SHORT-WAVES IN THE SOUTHWEST FLOW ALOFT ARE EXPECTED TO COME ACROSS THE AREA. AT THE SURFACE...SOUTHERLY WINDS WILL PREVAIL THROUGH THE PERIOD WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S WITH HIGH TEMPERATURES REACHING THE LOWER TO MID 80S. THE DAY BEGINS WITH CLOUDY SKIES AND EVEN AREAS OF PATCHY FOG DUE TO WET GROUNDS. CAN NOT RULE OUT VERY LIGHT RAIN/DRIZZLE THIS MORNING ALONG AND EAST OF INTERSTATE 35. AS THE DAY GOES ON... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS LATE THIS MORNING INTO THE AFTERNOON WHERE BEST LIFT AND INSTABILITY RESIDE. THE WESTERN HALF OF THE AREA SHOULD STAY DRY UNTIL THE LATE AFTERNOON. BY LATE THIS AFTERNOON INTO THE EVENING...THE COMBINATION OF THE PASSAGE OF AN IMPULSE...AN ACTIVE DRY-LINE ACROSS WEST TEXAS...CAPE VALUES IN THE RANGE OF 1000 TO 1500 J/KG AND OUTFLOW BOUNDARIES PUSHING SOUTHEAST FROM THE SAN ANGELO AREA...WILL RESULT IN ANOTHER EPISODE OF STRONG TO ISOLATED SEVERE STORMS ACROSS THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAINS WITH RAIN RATES OF 1 TO 2 INCHES FOR HOUR. MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS WITH POSSIBLE LOCALIZED FLASH FLOODING. ON FRIDAY...THE WET PATTERN CONTINUES WITH SHOWERS AND THUNDERSTORMS EXPECTED ACROSS ALL OF SOUTH CENTRAL TEXAS AS AN OUTFLOW BOUNDARY MOVES FROM NORTHWEST TO SOUTHEAST. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... THE LONG WAVE UPPER TROUGH MENTIONED ABOVE IS FORECAST TO PUSH ACROSS THE SOUTHERN PLAINS LATE SATURDAY INTO SUNDAY. THE ECMWF BRINGS A COLD FRONT ACROSS THE HILL COUNTRY FOR SUNDAY AFTERNOON AND STALLS IT THERE UNTIL MONDAY...WHEN FINALLY PUSHES ACROSS THE AREA. THIS SCENARIO CALLS FOR MORE RAIN CHANCES FOR THE SECOND PART OF THE UPCOMING WEEKEND INTO MONDAY CONTINUING THROUGH TUESDAY OF NEXT WEEK. WITH SOUTHWEST FLOW ALOFT AND SURFACE SOUTHERLY WINDS EXPECTED FOR MUCH OF NEXT WEEK...WILL KEEP CHANCES OF RAIN ACROSS MOST AREAS THROUGH THE EXTENDED PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 82 70 84 70 85 / 40 30 50 20 30 AUSTIN BERGSTROM INTL AIRPORT 82 70 84 71 85 / 40 30 50 20 30 NEW BRAUNFELS MUNI AIRPORT 83 70 84 70 85 / 30 30 50 20 30 BURNET MUNI AIRPORT 81 68 82 69 83 / 30 30 50 20 40 DEL RIO INTL AIRPORT 83 69 85 71 87 / 20 70 40 20 20 GEORGETOWN MUNI AIRPORT 81 70 82 70 84 / 30 30 50 20 30 HONDO MUNI AIRPORT 83 69 85 70 86 / 20 50 50 20 30 SAN MARCOS MUNI AIRPORT 82 70 83 70 86 / 50 30 50 20 30 LA GRANGE - FAYETTE REGIONAL 82 72 83 72 85 / 40 20 40 20 30 SAN ANTONIO INTL AIRPORT 84 71 84 71 85 / 30 40 50 20 30 STINSON MUNI AIRPORT 84 71 85 71 86 / 30 30 50 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING FOR THE FOLLOWING COUNTIES: BANDERA...DIMMIT...EDWARDS...KERR... KINNEY...MAVERICK...REAL...UVALDE...VAL VERDE...ZAVALA. && MESOSCALE/AVIATION...18 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 14, 4:21 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 421 AM CDT THU MAY 14 2015 TXZ171>173-183>194-202>209-217>225-228-151000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 421 AM CDT THU MAY 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS THE EDWARDS PLATEAU AND RIO GRANDE PLAINS LATE THIS AFTERNOON INTO EVENING. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINS CAUSING FLASH FLOODING ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WET PATTERN CONTINUES WITH CHANCES OF THUNDERSTORMS FOR FRIDAY THROUGH WEDNESDAY. THERE IS A POTENTIAL FOR LOCALLY HEAVY RAINS AND STRONG TO POSSIBLY SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY.
In the hours before
Local storm report, May 14, 2:30 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 PM CDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL LEXINGTON 30.41N 97.01W
05/14/2015 E0.25 INCH LEE TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1500367
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:04 PM CDT | Special Weather Statement | EWX | Val Verde | 26 min |
| May 14, 12:51 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Travis | 3 hr |
| May 14, 4:17 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 6 hr |
| May 14, 3:49 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell | 26 min |
| May 14, 4:10 PM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 65 min |
| May 14, 4:27 PM CDT | Special Weather Statement | EWX | Hays | 33 min |
| May 14, 4:31 PM CDT | Special Weather Statement | EWX | Atascosa, Wilson | 44 min |
| May 14, 4:48 PM CDT | Special Weather Statement | EWX | Bastrop | 27 min |
| May 14, 5:03 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 27 min |
| May 14, 5:07 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Wilson | 113 min |
| May 14, 5:15 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 45 min |
| May 14, 5:33 PM CDT | Special Weather Statement | EWX | Atascosa | 57 min |
| May 14, 5:40 PM CDT | Special Weather Statement | EWX | Williamson | 20 min |
| May 14, 5:58 PM CDT | Special Weather Statement | EWX | Wilson | 32 min |
| May 14, 6:00 PM CDT | Special Weather Statement | EWX | Wilson | 45 min |
| May 14, 6:21 PM CDT | Special Weather Statement | EWX | Williamson | 39 min |
| May 14, 6:27 PM CDT | Special Weather Statement | EWX | Atascosa | 63 min |
| May 14, 6:38 PM CDT | Special Weather Statement | EWX | Burnet | 37 min |
| May 14, 6:56 PM CDT | Flash Flood Warning | EWX | Atascosa, Karnes, Wilson | 2 hr |
Nearby
Flash Flood Watches in Texas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.